MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE GENERATOR KIT-US; CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE GENERATOR KIT-US; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 01/01/2019
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure that included use of a smartablate generator and a thermocool® smart touch® sf bi-directional navigation catheter and experienced esophageal fistula.The patient subsequently died.It was reported by the biosense webster inc.(bwi) representative that the physician reported a patient who passed away in 2019 due to an esophageal fistula.This was post atrial fibrillation ablation procedure.Adverse event occurred after the patient had left the procedure.The bwi representative reported that he is unaware of the date of death, as well as the procedure date.The bwi representative was made aware of this event on 18-jan-2023 and made the call for documentation purposes.The adverse event was discovered post procedure.A transseptal puncture was performed.Force visulaization features included dashboard.Visitag parameters for stability were 2.5 mm, 6 seconds, fot 25% for 3 grams.Additional filter used was respiratory.Color option was fti limited to 400.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster inc.'s reference number (b)(4) has two reports: manufacture report number # 2029046-2023-00300 for product code d134804 (thermocool® smart touch® sf bi-directional navigation catheter).Importer report number # 2029046-2023-50003 product code unk_smartablate generator (smartablate¿ system rf generator (us)).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure that included use of a smartablate generator and a thermocool® smart touch® sf bi-directional navigation catheter and experienced esophageal fistula.The patient subsequently died.It was reported by the biosense webster inc.(bwi) representative that the physician reported a patient who passed away in 2019 due to an esophageal fistula.This was post atrial fibrillation ablation procedure.Adverse event occurred after the patient had left the procedure.Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.The serial number is unavailable, there is no information for this number, therefore the mre could not be performed.However, if the product or product information is received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
SMARTABLATE GENERATOR KIT-US
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 31
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key16383394
Report Number2029046-2023-50003
Device Sequence Number14737062
Product Code LPB
UDI-Device Identifier04260166371390
UDI-Public04260166371390
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
Report Date (Section F) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490007
Device Catalogue NumberM490007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/06/2023
Event Location Other
Date Report to Manufacturer02/01/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR,10P,P,2-10-2,10PN-DR,120CM.; LASSO NAV 2515,22P SPLITHANDLE.; THMCL SMTCH SF BID, TC, F-J.; UNK TRANSSEPTAL NEEDLE.; UNK_CARTO 3.
Outcome Attributed to Adverse Event Death;
Patient SexMale